Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2013, 5:33 PM CDT for Dade County, Lawrence County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2013, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 15, 2013, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS53 KSGF 152233
SVRSGF
MOC057-109-152315-
/O.NEW.KSGF.SV.W.0142.130615T2233Z-130615T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CDT
* AT 529 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF LOCKWOOD TO 5 MILES SOUTHWEST OF
MOUNT VERNON...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...DADEVILLE...EVERTON...FREISTATT...GREENFIELD...
HALLTOWN...HOBERG...LOCKWOOD...MEINERT...MILLER...MOUNT VERNON...
PENNSBORO...RED OAK...SOUTH GREENFIELD AND STOTTS CITY.
THIS WARNING ALSO INCLUDES STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE
MARKERS 39 AND 58 WILL ALSO BE IMPACTED BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9390 3734 9408 3756 9363 3728 9362
3728 9361 3713 9361
TIME...MOT...LOC 2233Z 223DEG 37KT 3730 9396 3707 9384
HAIL...<.75IN
WIND...60MPH
$$
WISE2 follow-up statements
482
WWUS53 KSGF 152256
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 PM CDT SAT JUN 15 2013
MOC109-152306-
/O.CAN.KSGF.SV.W.0142.000000T0000Z-130615T2315Z/
LAWRENCE MO-
556 PM CDT SAT JUN 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3728 9362 3728 9371 3729 9372 3729 9380
3743 9390 3756 9363
TIME...MOT...LOC 2256Z 210DEG 40KT 3747 9380 3742 9370
3732 9367
$$
MOC057-152315-
/O.CON.KSGF.SV.W.0142.000000T0000Z-130615T2315Z/
DADE MO-
556 PM CDT SAT JUN 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DADE
COUNTY UNTIL 615 PM CDT...
AT 552 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENFIELD TO EVERTON...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DADEVILLE...EVERTON...GREENFIELD AND SOUTH GREENFIELD.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3728 9362 3728 9371 3729 9372 3729 9380
3743 9390 3756 9363
TIME...MOT...LOC 2256Z 210DEG 40KT 3747 9380 3742 9370
3732 9367
HAIL...<.75IN
WIND...60MPH
$$744
WWUS53 KSGF 152309
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT SAT JUN 15 2013
MOC057-152319-
/O.EXP.KSGF.SV.W.0142.000000T0000Z-130615T2315Z/
DADE MO-
609 PM CDT SAT JUN 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DADE COUNTY WILL
EXPIRE AT 615 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3728 9362 3728 9371 3729 9372 3729 9380
3743 9390 3756 9363
TIME...MOT...LOC 2309Z 210DEG 40KT 3760 9371 3755 9361
3745 9358
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:19 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 15, 4:19 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 PM CDT SAT JUN 15 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 419 PM CDT SAT JUN 15 2013 AS HAS BEEN STATED MORE THAN A FEW TIMES...QUITE THE MESSY FORECAST FOR THE AREA. UPPER LEVEL SHEAR AXIS OVER KS/OK HAS SPARKED A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY MOVING THROUGH THE WESTERN HALF OF THE OUTLOOK AREA. STORM INTENSITY HAS COME DOWN A BIT AS WE HAVE SPENT A BIT OF THE AVAILABLE CAPE BUDGET. CAPE AND MARGINAL DEEP SHEAR (30KT GIVE OR TAKE) STILL DO SUPPORT A LOCALIZED SEVERE WEATHER RISK WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. SO FAR THIS AFTERNOON REPORTS HAVE BEEN SPORADIC AND WE EXPECT THIS TREND TO CONTINUE. DEFINITELY OBSERVING EFFICIENT HEAVY RAIN PRODUCTION WITH THESE STORMS. WHILE THE INCREDIBLE RAINFALL TOTALS FROM SOUTH SPRINGFIELD ARE THE ANOMALY (BY FAR)...WE ARE STILL OBSERVING WIDESPREAD 2 TO 3 INCH RAINFALL TOTALS WITH THE ACTIVITY OVER EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. EXPECTATIONS THROUGH TONIGHT ARE FOR STORMS TO BUILD TO THE NORTHEAST AND AFFECT (MAINLY) AREAS ALONG AND NORTHWEST OF A LINE FROM CASSVILLE TO MARSHFIELD TO SALEM. ANY SEVERE RISK WILL BE THIS EVENING...AND AGAIN RATHER LOCALIZED. DEFINITELY WILL CONTINUE TO SEE HEAVY RAINFALL AMOUNTS. SHOWERS AND STORMS WILL LINGER INTO SUNDAY MORNING AND SLOWLY MOVE SOUTHWARD WITH TIME. AT THIS TIME...SHORT RANGE MODELS INDICATE THAT THIS ACTIVITY COULD DISSIPATE SUNDAY AFTERNOON AND EVENING... THOUGH WITH SUCH A MOIST AIRMASS IN PLACE IT WILL NOT TAKE MUCH LIFT TO MAINTAIN SCATTERED SHOWERS AND STORMS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 419 PM CDT SAT JUN 15 2013 UNSETTLED WEATHER WILL CONTINUE SUNDAY NIGHT AND MONDAY. MCS DEVELOPMENT ACROSS THE CENTRAL PLAINS IS EXPECTED SUNDAY NIGHT. IT IS PLAUSIBLE THAT THIS SYSTEM COULD SPREAD INTO THE REGION AS FORWARD PROPAGATING STORM MOTION VECTORS POINT INTO OUR REGION. A SEVERE WIND RISK IS POSSIBLE WITH THIS MCS AND IT WILL BE SOMETHING WE WATCH CLOSELY WITH FUTURE FORECASTS. COLD FRONT WILL FINALLY (THOUGH TEMPORARILY) MOVE SOUTH OF THE AREA TUESDAY BRINGING (TEMPORARILY) A DRIER AIRMASS TO THE REGION. AS THE UPPER LEVEL FLOW AMPLIFIES AGAIN DURING MIDWEEK THIS FRONT WILL RETURN NORTHEASTWARD AND BRING YET ANOTHER CHANCE FOR STORMS FROM TIME TO TIME FROM WEDNESDAY INTO EARLY FRIDAY. MEDIUM RANGE MODELS INDICATE THAT A WARMING TREND IS IN THE OFFING FROM FRIDAY ONWARD AS THE UPPER LEVEL RIDGE BUILDS INTO THE REGION. TEMPERATURES WILL LIKELY GET INTO THE 90S DURING THE DAY WITH HEAT INDEX VALUES APPROACHING THE UPPER 90S TO AROUND 100 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 109 PM CDT SAT JUN 15 2013 COMPLEX WEATHER SITUATION OVER THE NEXT 24 HOURS. A WARM AND VERY HUMID AIRMASS IS IN PLACE ACROSS THE REGION. SEVERAL SUBTLE FORMS OF LIFT WILL BE AVAILABLE TO PRODUCE ON AGAIN/OFF AGAIN (PERIODIC) ROUNDS OF SHOWERS AND THUNDERSTORMS. MVFR/IFR WILL BE POSSIBLE BENEATH THUNDERSTORMS WITH MAINLY VFR OUTSIDE OF STORMS. WINDS WILL BE GUSTY WITH ANY THUNDERSTORMS...OTHERWISE GENERAL WINDS WILL BE OUT OF THE SOUTH. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...GAGAN LONG TERM...GAGAN AVIATION...GAGAN
Hazardous weather outlook, Jun 15, 4:24 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 424 PM CDT SAT JUN 15 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 424 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO MOVE EAST NORTHEAST FROM EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI...AFFECTING AREAS PRIMARILY ALONG AND NORTHWEST OF A LINE FROM CASSVILLE TO MARSHFIELD TO SALEM THROUGH TONIGHT. WHILE INSTABILITY LEVELS HAVE DECREASED A BIT AND SHEAR REMAINS MARGINAL THERE IS STILL SUPPORT FOR A LOCALIZED SEVERE WEATHER RISK. LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. THE BIGGER RISK WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE THROUGH TONIGHT AND RESULT IN A RISK FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MONDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE IN FROM THE WEST AND INTERACT WITH THE MOIST AND UNSTABLE ATMOSPHERE. SHOWERS AND THUNDERSTORMS WILL INCREASE WITH THE PASSAGE OF EACH OF THESE DISTURBANCES THROUGH MONDAY. SOME STRONG STORMS WILL BE POSSIBLE ALONG WITH THE POTENTIAL OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jun 15, 4:01 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 4 NNW CRESTLINE 37.22N 94.73W
06/15/2013 CHEROKEE KS EMERGENCY MNGR
SEVERE THUNDERSTORM WIND GUSTS SNAPPED A POWER POLE NORTH
OF CRESTLINE.
&&
DCRAMERLocal storm report, Jun 15, 4:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WALKER 37.90N 94.23W
06/15/2013 VERNON MO EMERGENCY MNGR
TREE LARGE TREE BLOWN ONTO HOUSE. OTHER TREES ALSO DOWN
IN THE TOWN OF WALKER.
&&
SRUNNELSLocal storm report, Jun 15, 4:35 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG COLUMBUS 37.17N 94.84W
06/15/2013 CHEROKEE KS EMERGENCY MNGR
SEVERAL TREES DOWN IN THE CITY OF COLUMBUS. ONE TREE HAS
FALLEN ON A HOUSE CAUSING DAMAGGE.
&&
DCRAMERLocal storm report, Jun 15, 4:44 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD 7 W NEVADA 37.84N 94.48W
06/15/2013 VERNON MO EMERGENCY MNGR
DRY WOOD CREEK IS FLOODING OVER HIGHWAY 54 WEST OF
NEVADA. 1 FOOT OF WATER IS OVER A SECTION OF THE HIGHWAY.
&&
DCRAMERLocal storm report, Jun 15, 4:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD 7 E NASHVILLE 37.37N 94.36W
06/15/2013 BARTON MO EMERGENCY MNGR
BRIDGE WASHED OUT FROM FLASH FLOODING OF A SMALL
TRIBUTARY OF THE NORTH FORK OF THE SPRING RIVER.
&&
DCRAMERLocal storm report, Jun 15, 4:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG COLUMBUS 37.17N 94.84W
06/15/2013 CHEROKEE KS EMERGENCY MNGR
EMERGENCY MANAGEMENT SUSPECTS THAT A MICRO BURST HIT THE
TOWN OF COLUMBUS. SEVERAL TREES OF ALL SIZES WERE
DESTROYED ALONG WITH ONE ROOF OF A GARAGE THAT WAS RIPPED
OFF.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:36 AM CDT | Special Weather Statement | SGF | Dallas | 24 min |
| Jun 15, 9:45 AM CDT | Special Weather Statement | SGF | Webster | 30 min |
| Jun 15, 10:06 AM CDT | Special Weather Statement | SGF | Christian | 24 min |
| Jun 15, 10:53 AM CDT | Special Weather Statement | SGF | Christian | 37 min |
| Jun 15, 11:05 AM CDT | Areal Flood Advisory | SGF | Christian, Greene | 3 hr |
| Jun 15, 11:17 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Jun 15, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 52 min |
| Jun 15, 12:04 PM CDT | Special Weather Statement | SGF | Stone | 26 min |
| Jun 15, 12:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 48 min |
| Jun 15, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone | 40 min |
| Jun 15, 1:16 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 59 min |
| Jun 15, 1:22 PM CDT | Special Weather Statement | SGF | Greene | 38 min |
| Jun 15, 1:26 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Jun 15, 2:26 PM CDT | Special Weather Statement | SGF | Jasper | 49 min |
| Jun 15, 2:27 PM CDT | Special Weather Statement | SGF | Vernon | 63 min |
| Jun 15, 2:40 PM CDT | Areal Flood Advisory | SGF | Barry, Stone | 6 hr |
| Jun 15, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 48 min |
| Jun 15, 2:44 PM CDT | River Flood Warning | SGF | Stone | 48 hr |
| Jun 15, 3:06 PM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| Jun 15, 3:22 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton, Vernon | 6 hr |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Jun 15, 5:06 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 3 hr |
| Jun 15, 6:01 PM CDT | Special Weather Statement | SGF | Polk | 44 min |
| Jun 15, 6:29 PM CDT | River Flood Warning | SGF | Jasper | 26 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.